MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number R10439236
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter, once the catheter was removed from the packaging without difficulty, the serial number tag was attached with what appeared to be electrical tape on the very tip of catheter.The tape and tag were removed by the scrub assistant but a residue from the tape was observed on the catheter.The scrub tech tried to clean the adhesive off, but the staff and doctor felt uncomfortable inserting the catheter into the body afterwards.It was determined to not use the catheter, and the device was not placed inside the body.
 
Additional Manufacturer Narrative
The device was returned for analysis.When the investigational analysis has been completed, a supplemental 3500a report will be submitted to the fda.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter, once the catheter was removed from the packaging without difficulty, the serial number tag was attached with what appeared to be electrical tape on the very tip of the catheter.The tape and tag were removed by the scrub assistant but a residue from the tape was observed on the catheter.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed soundstar eco 8f diagnostic ultrasound catheter for use on ge imaging system was received in the decontamination bag.Upon receipt of the device, a visual inspection was performed, and a kink was found next to the strain relief.Additionally, the serial number tag and the transitional piece were not attached to the strain relief.Also, there was no adhesive residue on the shaft of the device.The physical mark on the device indicated that it had been reprocessed three (3) times.A device history record (dhr) was performed, and no internal actions were identified.The issue documented was confirmed based on the transitional piece and serial number not being attached to the device.It is suggested that the transitional piece could have slid during the removal of the catheter from its packaging.Based on the additional information received, the issue regarding "electrical tape on the device" was not confirmed, as it was confirmed that the electrical tape corresponds to the transitional piece.The kink condition was not originally reported, and the exact time of occurrence cannot be determined; therefore, this is not considered related to the issue reported.The instructions for use (ifu) indicates the following: ¿ before use, inspect the packaging.Do not use if open or damaged.Using aseptic technique, remove the catheter from its package and place it in a sterile working area.Inspect the catheter carefully for electrode integrity and overall condition.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points, including cleaning, red inspection, sterilization, and package inspection prior to shipping during the reprocessing process to prevent contaminated devices from leaving the facility.Investigation findings code c19 is for failure mode not confirmed.Component code g07001 is for the transitional piece and g07002 is for failure mode not confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22340795
Report Number2134070-2025-00010
Device Sequence Number8994097
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public(01)10888551045094(17)260428(10)2234968
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue NumberR10439236
Device Lot Number2234968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer07/08/2025
08/01/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/31/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown